Alert archive / Illinois / Tornado Warnings in 2017

Tornado Warning 17, NWS Chicago, IL

July 21, 2017Iroquois County, Illinois

NWS Chicago, IL issued this tornado warning at Jul 21, 2017, 8:16 PM CDT for Iroquois County, Illinois. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2017, 8:16 PM CDT (01:16 UTC)
Expired
Jul 21, 2017, 8:45 PM CDT
In force
29 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Iroquois County, IL

The radar

The Chicago radar (KLOT), 72 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 8:16 PM CDTFUNNEL CLOUDClifton, ILFUNNEL CLOUD BRIEFLY REPORTED IN CLIFTON NEAR I-57 MILE MARK 297.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 4:52 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2094 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2094 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

206 
WFUS53 KLOT 220116
TORLOT
ILC075-220200-
/O.NEW.KLOT.TO.W.0017.170722T0116Z-170722T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville Il
816 PM CDT FRI JUL 21 2017

The National Weather Service in Chicago has issued a

* Tornado Warning for...
  Northwestern Iroquois County in east central Illinois...

* Until 900 PM CDT
    
* At 816 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Clifton, or 12 miles southwest of Kankakee, moving
  east at 10 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Clifton and Chebanse around 840 PM CDT. 

Including the following interstate...
 I-57 between mile markers 295 and 301.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4096 8807 4100 8805 4100 8785 4087 8790
TIME...MOT...LOC 0116Z 282DEG 9KT 4098 8800 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BMD
3 follow-up statements
943 
WWUS53 KLOT 220126
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
826 PM CDT FRI JUL 21 2017

ILC075-220200-
/O.CON.KLOT.TO.W.0017.000000T0000Z-170722T0200Z/
Iroquois IL-
826 PM CDT FRI JUL 21 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH
CENTRAL IROQUOIS COUNTY...
        
At 825 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Clifton, or 11 miles southwest of Kankakee, moving
east at 10 mph.

HAZARD...Tornado and quarter size hail. 

SOURCE...Law Enforcement reported a funnel cloud. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This dangerous storm will be near...
  Clifton around 840 PM CDT. 

LAT...LON 4095 8802 4099 8800 4100 8785 4087 8790
TIME...MOT...LOC 0125Z 282DEG 9KT 4098 8797 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BMD
153 
WWUS53 KLOT 220136
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
836 PM CDT FRI JUL 21 2017

ILC075-220200-
/O.CON.KLOT.TO.W.0017.000000T0000Z-170722T0200Z/
Iroquois IL-
836 PM CDT FRI JUL 21 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH
CENTRAL IROQUOIS COUNTY...
    
At 836 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Chebanse, or 10 miles south of Kankakee, moving east
at 10 mph.

HAZARD...Tornado and quarter size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This tornadic thunderstorm will remain over mainly rural areas of
north central Iroquois County.

LAT...LON 4095 8798 4099 8797 4100 8785 4088 8789
TIME...MOT...LOC 0136Z 282DEG 9KT 4097 8793 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BMD
321 
WWUS53 KLOT 220145
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
845 PM CDT FRI JUL 21 2017

ILC075-220154-
/O.CAN.KLOT.TO.W.0017.000000T0000Z-170722T0200Z/
Iroquois IL-
845 PM CDT FRI JUL 21 2017

...THE TORNADO WARNING FOR NORTH CENTRAL IROQUOIS COUNTY IS
CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. 

A severe thunderstorm watch remains in effect until midnight CDT for
east central Illinois.

LAT...LON 4095 8798 4099 8797 4100 8785 4088 8789
TIME...MOT...LOC 0143Z 282DEG 9KT 4097 8790 

$$

BMD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 21, 6:23 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 21, 6:23 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
623 PM CDT Fri Jul 21 2017

.MESOSCALE DISCUSSION...426 PM CDT

Severe thunderstorm threat increasing across northern Illinois
late this afternoon within a strongly unstable and moderately
sheared airmass. Couple areas of concern noted per regional obs
and satellite imagery. First, an outflow boundary is draped from
the northern suburbs of Chicago WSW to near the Quad Cities this
afternoon. Satellite imagery reveals changes in the
characteristics of the cloud cover along the boundary suggesting
weakening convective inhibition and would expect thunderstorm
coverage to further increase over the next hour or two along this
boundary. Moderately strong deep layer bulk shear would support
supercell development, and low LCL heights and increased SRH along
the aforementioned boundary suggests there is some threat for
tornadoes this afternoon/evening.

Second area of concern is a warm frontal boundary draped from near
the Quad Cities southeast through near Pontiac to Danville.
Cumulus not really well defined along this boundary at the moment
but there are some thunderstorms developing just south within the
warm sector. If further development occurs along the front,
Bunkers right moving supercell vectors oriented parallel to the
boundary suggest that storms could become latched onto the
boundary which would also be an area of concern for
supercells/tornadoes.

Beyond the next couple hours, strengthening low level jet this
evening will result in renewed thunderstorm development to our
west with training thunderstorms producing heavy rain and a
heightened flooding concern, especially given saturated soils in
place.

Deubelbeiss

&&

.SHORT TERM...
255 PM CDT

Through Tonight...

Main forecast concerns/challenges continue to be tied to
additional thunderstorms which are likely today into tonight, with
severe and flash flooding threat likely this evening and
overnight.

Feeling fairly confident this afternoon that much of northern
Illinois and northwest Indiana will be right in the center of much
of the thunderstorm activity during this period. Despite earlier
guidance and even some of the global models showing a more
northerly track with any convection today/tonight, persistence
seemed to be the best route to take with the forecast. Once again,
no real big change to the large scale pattern, along with
moisture/instability axis still focused right into the CWA. With
this in mind, a more southerly track with any upstream development
appears to be the most likely scenario, and have updated the
forecast to reflect this current thought.

Latest radar imagery showing thunderstorms continuing to slowly
propagate through northeast Iowa and southwest Wisconsin. General
motion with the current storms just northwest of Rockford has been
mainly to the east. Although this will likely continue east, am
monitoring for possible development along its southern edge that
could clip more of far northern Illinois this afternoon. This
possibility seems reasonable, as instability continues to rebound
further north in the high dewpoint air. If this occurs, at this
time, it should stay tied to areas near the IL/WI border. However,
will continue to monitor for a possible continued southerly
development of this leading edge, into areas along/near the I-88
corridor in northeast Illinois this afternoon. A strong/severe
threat would be likely with these storms, along with heavy
downpours.

Expect current thunderstorms across IA to further develop quickly
over the next couple of hours, in around surface trough and
synoptic boundary. Once again, expect a east southeast movement
through the afternoon and early evening right into northern
Illinois and northwest Indiana. As these storms move east this
afternoon intensification likely as they encounter a very moist
and unstable air mass in place over eastern Iowa, northern
Illinois, and northwest Indiana. Development likely into forward
propagating line of storms appears likely with a damaging wind
threat appearing highly probable by early this evening across
north central Illinois. No change in the environment throughout
the CWA, so feel fairly confident of this line of storms to
continue east southeast through the remaining areas in northern
Illinois and northwest Indiana through mid to late this evening,
with a damaging wind threat also continuing. At this time, all
locations in northern Illinois and northwest Indiana are in the
path of these storms. Given the environment/instability, can't
rule out a high end wind threat of 60- 80 MPH with the strongest
storms. Although high winds will be the main threat, a tornado
threat will remain. This is especially the case as a synoptic
boundary and outflow boundary will be situated across the region,
which could act to support a locally higher chance of a tornado.
Torrential rainfall will be possible with any storm and with the
initial storms this evening, expect more of a progressive movement
with the storms. This could limit the initial flash flood risk,
but don't want to downplay this too much as a quick 1 to 3 inches
will be very possible this evening. This would fall within the
Flash Flood Watch area, and locations that have already saturated
conditions, with flash flooding still a definite possibility.

Additional thunderstorms appearing likely overnight, with
increasing LLJ and boundaries in place. Focus continues to be in
the watch area in northern Illinois, north of I-80. Additional
torrential rainfall will be possible during this time, with a
pattern of training storms a definite possibility. This will keep
concerns high for flash flooding overnight. No change to the
current watch, but will monitor the possibility of areas just to
the south and east of the watch to get into the location of
persistent development.

Rodriguez

&&

.LONG TERM...
402 AM CDT

Saturday through Thursday...

Saturday afternoon heat and humidity will again push apparent
temperatures toward or over heat advisory criteria with the support
of southwest flow ahead of an approaching frontal zone.  Model QPF
fields and MSLP trends reflect disagreement in the timing and low
level forcing related to the passage of the front, perhaps due in
part to the potential stabilizing effects from widespread convective
activity expected tonight and in the predawn and morning hours on
Saturday. Still feel that, at the least, isolated to scattered
activity is possible areawide for the Saturday afternoon period,
but toward evening and overnight the focus shifts mostly south of
the Chicago metro area.

A considerable pattern change is then in store, with Sunday looking
like a transition day toward drier weather with cooler temperatures
and lower dewpoints as an upper trough digs over the area and a
broad surface ridge approaches the Great Lakes from the northwest.
Sunday appears to be just a bit cooler and drier than Saturday,
but the change will be more evident on Monday and Tuesday when
some locations do not escape the 70s. By mid to late week the
ridge likely will move far enough east to allow more typical
warmth and moisture to start streaming back into the area, but at
this range we do not appear positioned for a late-week repeat of
the recent very warm heat and high humidity.

Eric

&&

.AVIATION...
For the 00Z TAFs...

Concerns are on another round of more widespread thunderstorms
this evening, then on resolving how much coverage and how long
any additional storms linger overnight.

Timing of storms across NW IL if they maintain their current track
and speed arrive into RFD around 0z, and to ORD by 2z. Expect
another round of gusty NW winds that will likely flip over to NE
before shifting back to the synoptic SSE, along with at least
brief IFR vsby. Coverage will be higher during this period
compared to earlier this afternoon.

The big question after this is on coverage of additional
development after midnight. Hi resolution guidance is in very good
agreement about the redevelopment of storms occurring, but
disagree how quickly they will shift south of the Chicago
terminals. Expect heavy rain with these storms at times.

Everything will be south of the terminals by daybreak, though
possibly lingering across the southern tracon a bit longer.
Concern on Saturday will shift to wind direction and speed. There
will likely be a shift to NE but confidence is low on when it will
occur. Storm chances are low over the terminals, but possible
where the boundary ends up, possibly over central IL.

KMD

&&

.MARINE...
1251 PM CDT

Strong to severe thunderstorms are expected over the southern
third of the lake this evening, with gusts in excess of 30 kt
certainly plausible, along with heavy rain.

Otherwise, Thermal circulations exist this afternoon across
nearshore areas with a broad southeast wind regime in place. A low
pressure trough will cross the lake tonight with the main low
center not expected to cross the lake until later Saturday which
will maintain the east wind component until the low moves south of
the lake Saturday night.

Once the associated low shifts east, the flow around to the north
where it will remain and gradually increase into early next week, to
the point that small craft advisories may be needed along the
southern shores on Monday with a full northerly fetch wind. The
gradient then appears to relax again on Tuesday through mid to late
week.

KMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022
     until 9 AM Saturday.

IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 21, 4:21 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
421 PM CDT Fri Jul 21 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
222130-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
421 PM CDT Fri Jul 21 2017 /521 PM EDT Fri Jul 21 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Significant Thunderstorm Risk...with an associated:
      Elevated Tornado Risk Along and West of I-39.
      Elevated Hail Risk...up to quarter size.
      Significant Thunderstorm Wind Damage Risk...up to 70
MPH.
  Significant Flooding Risk.
  Significant Excessive Heat Risk.

DISCUSSION:

Severe thunderstorms expected early this evening through late
evening across the entire outlook area, with damaging winds the
primary severe weather threat. In addition, there is an isolated
tornado threat, mainly along and west of I-39. Also, torrential
rainfall will be possible with any storm. Behind the initial
complex of storms, additional heavy rain producing thunderstorms
will likely develop overnight, especially across northern
Illinois. Heaviest rainfall amounts, of 1 to 3 inches or more,
are expected to occur primarily over northern Illinois north of
Interstate 80.

In addition, flooding will continue along portions of the Des
Plaines, Fox, and Kishwaukee rivers.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday...
  Limited Flooding Risk.
  Elevated Severe Thunderstorm Risk.
  Elevated Excessive Heat Risk.
Sunday...
  Limited Severe Thunderstorm Risk.
Thursday...
  Limited Thunderstorm Risk.

In addition, flooding will continue along portions of the Des
Plaines, Fox, Kishwaukee, Rock, and Pecatonica rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed early this evening and overnight.

GENERAL STORM MOTION OF THE DAY:

Toward the east-southeast at 30 to 40 mph.

&&

LMZ740>745-222130-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
421 PM CDT Fri Jul 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

  Significant Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday and Sunday...
  Limited Thunderstorm Risk.
Thursday...
  Limited Thunderstorm Risk.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-222130-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
421 PM CDT Fri Jul 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

Thunderstorms are likely across the lake this evening and
overnight. Winds in excess of 30 kt are probable this evening,
mainly for the south half.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Low chances of thunderstorms exist for the weekend.

&&

Rodriguez

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jul 21, 5:13 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
513 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             WOOD DALE               41.97N 87.98W
07/21/2017  E1.00 INCH       DUPAGE             IL   TRAINED SPOTTER

&&

MDB
Local storm report, Jul 21, 5:15 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             ELK GROVE VILLAGE       42.01N 87.99W
07/21/2017  M1.00 INCH       COOK               IL   PUBLIC

            QUARTER SIZED HAIL REPORTED IN ELK GROVE VILLAGE VIA
            FACEBOOK.

&&

ACLAYTON
Local storm report, Jul 21, 5:30 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
530 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 E PINGREE GROVE       42.07N 88.38W
07/21/2017                   KANE               IL   TRAINED SPOTTER

            70 MPH WIND GUST AND DOWNED TREE BRANCHES AND POWERLINES
            NEAR PINGREE GROVE.

&&

ACLAYTON
Local storm report, Jul 21, 5:31 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
531 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             2 E PINGREE GROVE       42.07N 88.38W
07/21/2017  E1.00 INCH       KANE               IL   TRAINED SPOTTER

            1 INCH HAIL WAS REPORTED NEAR PINGREE GROVE.

&&

ACLAYTON
Local storm report, Jul 21, 5:34 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
534 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     ITASCA                  41.98N 88.02W
07/21/2017                   DUPAGE             IL   PUBLIC

            REPORTS OF TREES DOWN IN ITASCA VIA FACEBOOK.

&&

ACLAYTON
Local storm report, Jul 21, 6:01 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
601 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     ELGIN                   42.04N 88.29W
07/21/2017                   KANE               IL   TRAINED SPOTTER

            TREES UPROOTED AND LARGER BRANCHES BROKEN OFF ONTO CARS.
            ESTIMATED WIND GUST AROUND 70 MPH.

&&

ACLAYTON

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:36 PM CDTFlash Flood WarningLOTOgle6 hr
Jul 21, 7:58 PM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee47 min
Jul 21, 8:00 PM CDTSevere Thunderstorm WarningLOTLee, Ogle45 min
Jul 21, 8:01 PM CDTSevere Thunderstorm WarningLOTKendall, LaSalle44 min
Jul 21, 8:07 PM CDTAreal Flood WarningLOTDeKalb, Kane, Kendall, LaSalle3 hr
Jul 21, 8:12 PM CDTAreal Flood WarningLOTKankakee3 hr
Jul 21, 8:21 PM CDTSpecial Marine WarningLOT54 min
Jul 21, 8:33 PM CDTFlash Flood WarningLOTBoone, McHenry, Winnebago6 hr
Jul 21, 8:33 PM CDTSevere Thunderstorm WarningLOTDeKalb, Lee27 min
Jul 21, 8:43 PM CDTAreal Flood AdvisoryLOTCook3 hr
Jul 21, 9:01 PM CDTSpecial Weather StatementLOTKendall14 min
Jul 21, 9:10 PM CDTAreal Flood AdvisoryLOTLake, McHenry3 hr
Jul 21, 9:36 PM CDTRiver Flood AdvisoryLOTLaSalle63 hr
Jul 21, 11:11 PM CDTAreal Flood AdvisoryLOTCook, DeKalb, Grundy, Kane, Kankakee, Kendall and 4 more3 hr
Jul 22, 12:16 AM CDTSpecial Weather StatementLOTIroquois14 min
Jul 22, 12:36 AM CDTSevere Thunderstorm WarningLOTIroquois24 min
Jul 22, 1:29 AM CDTAreal Flood WarningLOTOgle6 hr
Jul 22, 2:30 AM CDTAreal Flood AdvisoryLOTBoone, McHenry, Winnebago3 hr
Jul 22, 6:29 AM CDTAreal Flood WarningLOTDeKalb, Ogle27 hr
Jul 22, 9:28 AM CDTRiver Flood AdvisoryLOTCook21 hr
Jul 22, 10:33 AM CDTRiver Flood WarningLOTLaSalle66 hr
Jul 22, 10:33 AM CDTRiver Flood WarningLOTBureau, LaSalle, Putnam5 days
Jul 22, 10:37 AM CDTRiver Flood AdvisoryLOTGrundy58 hr

Nearby

Tornado Warnings in Illinois, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.